Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 201, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 3, 2000, 10:02 PM CDT for Marion County, Texas. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 3, 2000, 10:02 PM CDT (03:02 UTC)
- Expired
- May 3, 2000, 11:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Marion County, TX
The radar
The Shreveport radar (KSHV), 62 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 10:30 PM CDT | Hail 0.75 | Jefferson, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 1726 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
154 WUUS54 KSHV 040304 SVRSHV TXC315-040400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1002 PM CDT WED MAY 3 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN TEXAS * UNTIL 1100 PM CDT * AT 1002 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES NORTHWEST OF JEFFERSON OR NEAR AVINGER...MOVING EAST AT 15 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL TO NEAR GOLFBALL SIZE AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN TEXAS UNTIL 1100 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 9:30 PM CDT, 32 minutes earlier.
Area forecast discussion, May 3, 9:30 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 930 PM CDT WED MAY 3 2000 UPDATED TO PUT THE POSSIBILITY OF SEVERE WEATHER FURTHER NORTH IN NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. IV .SHV...NONE.
In the hours before
Local storm report, May 3, 5:45 PM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
545 PM CDT TUE MAY 3 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0210 PM HAWKINS TX WIND DAMAGE
05/03/00 UPSHUR TREES DOWNED JUST NORTH OF
THE COMMUNITY OR NEAR CR
3440. REPORTED BY MEDIA.
0300 PM LONGVIEW TX WIND DAMAGE
05/03/00 GREGG TRAINED SPOTTER REPORTED
POWERLINES DOWNED ACROSS
PORTIONS OF THE CITY
RESULTING IN POWER OUTAGES.
0450 PM OIL CITY LA 0.75 INCH HAIL
05/03/00 CADDO REPORTED BY LAW ENFORCEMENT.
0505 PM 5 N BENTON LA 1.75 INCH HAIL
05/03/00 BOSSIER REPORTED BY GENERAL PUBLIC
ON OLD PLAIN DEALING RD.
0515 PM PLAIN DEALING LA 75 MPH TSTM GUST
05/03/00 BOSSIER MEASURED WIND GUST BY GENERAL
PUBLIC.
0530 PM SPRINGHILL LA 0.75 INCH HAIL
05/03/00 WEBSTER REPORTED BY STORM SPOTTERLocal storm report, May 3, 7:40 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
740 PM CDT WED MAY 03 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0210 PM 5 NW HAWKINS TX WIND DAMAGE
05/03/00 WOOD NUMEROUS TREES DOWN AND 2
HOMES DAMAGED. REPORTED BY
TRAINED SPOTTER.
0525 PM SHREVEPORT RGNL ARPT LA .5 INCH HAIL
05/03/00 CADDO REPORTED BY TRAINED
SPOTTER.
0540 PM SLIGO LA 1 INCH HAIL
05/03/00 BOSSIER QUARTER SIZE HAIL.
REPORTED BY TRAINED
SPOTTER.
0552 PM COTTON VLY LA WIND DAMAGE
05/03/00 WEBSTER TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0553 PM SAREPTA LA 1 INCH HAIL
05/03/00 WEBSTER QUARTER SIZE HAIL.
REPORTED BY LAW
ENFORCEMENT.
0555 PM TAYLOR AR WIND DAMAGE
05/03/00 COLUMBIA TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
NNNNLocal storm report, May 3, 7:50 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
750 PM CDT WED MAY 03 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0545 PM LOGANSPORT LA 1 INCH HAIL
05/03/00 DE SOTO QUARTER SIZE HAIL.
REPORTED BY LAW
ENFORCEMENT.
0605 PM EMERSON AR WIND DAMAGE
05/03/00 COLUMBIA TREES DOWN ACROSS HWY 79.
REPORTED BY LAW
ENFORCEMENT.
0605 PM JOAQUIN TX .88 INCH HAIL
05/03/00 SHELBY NICKEL SIZE HAIL. REPORTED
BY TRAINED SPOTTER.
0617 PM 5 S HOMER LA WIND DAMAGE
05/03/00 CLAIBORNE TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0625 PM DOYLINE LA WIND DAMAGE
05/03/00 WEBSTER TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0630 PM LOGANSPORT LA WIND DAMAGE
05/03/00 DE SOTO TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
NNNNLocal storm report, May 3, 8:05 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
805 PM CDT WED MAY 03 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0200 PM 7 SW GLADEWATER TX WIND DAMAGE
05/03/00 SMITH TREES AND POWER LINES DOWN
ON HWY 271. REPORTED BY
LAW ENFORCEMENT.
NNNNSpecial weather statement, May 3, 8:09 PM CDT, 1 hour 53 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-040200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 809 PM CDT WED MAY 3 2000 ...SEVERE THUNDERSTORM WATCH HAS EXPIRED FOR NORTHEAST TEXAS... SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA... SCATTERED STRONG THUNDERSTORMS REMAIN ACROSS PORTIONS OF SOUTHERN ARKANSAS INTO EXTREME NORTH CENTRAL LOUISIANA...HOWEVER...THESE THUNDERSTORMS HAVE WEAKENED CONSIDERABLY AS DAYTIME HEATING HAS ENDED ACROSS THE REGION. LATER TONIGHT...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS EXTREME SOUTHERN PORTIONS OF EASTERN TEXAS AND NORTH LOUISIANA...AGAIN BRINGING A CHANCE OF STRONG AND DAMAGING WINDS... LARGE HAIL AND VERY HEAVY RAINFALL TO SOUTHERN PORTIONS OF THE REGION. CONTINUE TO MONITOR YOUR NOAA WEATHER RADIO...LOCAL TELEVISION OR OTHER MEDIA OUTLETS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT LATER TONIGHT.
Local storm report, May 3, 9:55 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
955 PM CDT WED MAY 03 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0935 PM LONE STAR TX .75 INCH HAIL
05/03/00 MORRIS DIME SIZE HAIL. REPORTED
BY GENERAL PUBLIC.
0945 PM 5 SE GILMER TX 1.75 INCH HAIL
05/03/00 UPSHUR GOLFBALL SIZE HAIL.
REPORTED BY LAW
ENFORCEMENT.
NNNNThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 9:25 PM CDT | Severe Thunderstorm Warning | SHV | Morris | 35 min |
| May 3, 9:35 PM CDT | Severe Thunderstorm Warning | SHV | Upshur | 55 min |
| May 3, 9:45 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 45 min |
| May 3, 10:29 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 46 min |
| May 3, 10:29 PM CDT | Severe Thunderstorm Warning | SHV | Upshur | 61 min |
| May 3, 10:32 PM CDT | Severe Thunderstorm Warning | SHV | Gregg | 58 min |
| May 3, 11:03 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 57 min |
| May 3, 11:27 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 63 min |
| May 3, 11:55 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 50 min |
| May 4, 12:10 AM CDT | Severe Thunderstorm Warning | SHV | Smith | 65 min |
| May 4, 12:36 AM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches | 59 min |
| May 4, 12:51 AM CDT | Severe Thunderstorm Warning | SHV | Upshur | 54 min |
| May 4, 12:56 AM CDT | Severe Thunderstorm Warning | SHV | Gregg | 64 min |
| May 4, 2:00 AM CDT | Flash Flood Warning | SHV | Cherokee, Nacogdoches | 4 hr |
| May 4, 2:45 AM CDT | Flash Flood Warning | SHV | Morris, Titus | 4 hr |
| May 4, 4:28 AM CDT | Severe Thunderstorm Warning | SHV | Smith | 47 min |
| May 4, 5:10 AM CDT | Severe Thunderstorm Warning | SHV | Rusk, Smith | 65 min |
| May 4, 6:06 AM CDT | Flash Flood Warning | SHV | Panola, Rusk, Smith | 4 hr |
| May 4, 6:16 AM CDT | Severe Thunderstorm Warning | SHV | Panola | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.